MAUDE Adverse Event Report: ETHICON INC. PRLNE 3D PATCH LG DIAMOND (5CM); MESH, SURGICAL, POLYMERIC

ETHICON INC. PRLNE 3D PATCH LG DIAMOND (5CM); MESH, SURGICAL, POLYMERIC
Model Number P3DPL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Adhesion(s) (1695)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.In addition, a review of the manufacturing records was performed and indicates that there were no quality concerns associated with the manufacturing process.
 
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6) 2009 and mesh was implanted.It was reported that the patient underwent removal surgery on (b)(6) 2017 during which the surgeon noted a loop of small bowel was densely adherent to the device.The surgeon was unable to free the mesh from the bowel and was forced to perform a small bowel resection to remove the mesh in its entirety.No additional information is provided.
 
Additional Manufacturer Narrative
Date sent to fda: (b)(6) 2020.

Brand Name
PRLNE 3D PATCH LG DIAMOND (5CM)
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9545877
Report Number2210968-2019-91270
Device Sequence Number2408223
Product Code FTL
UDI-Device Identifier10705031047501
UDI-Public10705031047501
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K010722
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2014
Device Model NumberP3DPL
Device Catalogue NumberP3DPL
Device Lot Number21085-08
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;